View Full Version : Will I ever find a drug to help my bipolar?


Wish
04-25-07, 05:55 PM
So, I woke up this morning with a rash all over me. Apparently it's from lamictal. So, I went to the doctor and had to gret treated for that. So, now I can rule lamictal off the list of possible mood stabilizers. I really need a mood stabilizer that doesn't have weight gain as a common side effect. It's not an option.

My dr is out of town . I talked to the guy coverign for him and all he could offer me was xanax or something like that. Xanax just makes me tired and out of it. I don't want a pill so I can just fall asleep. I want something that long terms manages my symptoms. So, I have to go from today til at least Monday maybe Wednesday before I can start a new drug. I AM SO FRIGGING ANGRY!!!!!!!!!!!!!

DianeS
04-25-07, 06:45 PM
Have you tried Trileptal? The doc put my husband on it for his bi-polar, because he said it was one of the few that wasn't likely to cause weight gain. Might be worth asking about.

Wish
04-25-07, 09:29 PM
No I've never been on trileptal. I've never been on any mood stabilizer before. My dr is gone til Monday. The doctor on call won't give me another stinking mood stabilizer. THIS ****ES ME OFF. He's giving me .25 mg of xanax instead. I HATE xanax, valium or any of these drugs. I told him that. He refused to budge. I am ANGRY. NOTHING MAKES ME ANGRIER THAN NOT BEING ABLE TO GET THE MEDS I NEED AND HAVING TO TAKE SOMETHING I HATE. It's gonna be a sh*$*$ next few days. Great.

acceptance
04-28-07, 08:24 AM
zyprexia is what i'm on ...only 5mg's though 10 is better I've heard,ask ya doc ,...he must know...geezus its better than goin phsco....beware,though,if u take it more than a month,chances are ,,,you need to ween off it ...if it doesnt agree with you,..take care,...Me: i'm on 20mg dex.,5-10 zyprexia evening.Miracle 4 me ...u sleep ,though ..i'm awake b4 the alarm goes off.Often dream real ****,unable to transfer my dreams to make sense,so I wake myself up......so much 4 the night pills!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!! !

Wish
05-29-07, 07:16 PM
Acceptance, I have heard that zyprexa often causes weight gain. Because I'm a recovered anorexic, I really cannot be on anything that commonly causes weight gain.

Crazy~Feet
05-29-07, 07:45 PM
Its possible that your doctor is insisting upon a benzodiazapine to reduce bipolar agitation until he can come up with a viable option. Maybe intends to add other medications later on after he finds out how this works for your agitation.

Just an idea.

Wish
06-01-07, 11:29 AM
He actually gave me some options. I asked to start with drugs that don't cause weight gain and he agreed. I also had horrible acne as a teenager so the idea of taking a drug that commonly causes acne also scares me.

Crazy~Feet
06-01-07, 02:12 PM
So what have you decided to go with?

Wish
06-01-07, 02:25 PM
I'm on 300 mgs of trileptal. I really hope this works because I really do not want to gain a lot of weight or get acne. Because my job involves interacting with clients and other members of the public, it is important that I feel confident in my appearance and look presentable. It is harder to feel confident if I have a face full of zits.

Crazy~Feet
06-01-07, 02:32 PM
Trileptal gave me a terrible booming chronic headache before I reached a dose that would stabilize me :( just watch for that side effect ok?

erik
07-03-07, 04:45 AM
what about klonopin (clonazepam) ?

i was first diagnosed with just adult add...then now, bipolar 1 as well as anxiety.
first i was on adderall xr 20mg...it was going ok, I THOUGHT...but apparently my mood swings were horrible blah blah etc etc. i now realize that it was rather bad.
either way, now i'm on .5mg clonazepam half when i wake up, half mid day, a whole at bed time. it's working wonders...

i'm off adderall xr, it's just clonazepam now and ...i don't get it but, man...everything is clear and life is wonderful. :D

Wish
07-03-07, 12:45 PM
My doctor doesn't like to prescribe klonopin on a long term basis because of its high potential for addiction.

At Heart
08-12-07, 01:51 PM
Hi Wish,

I have to laugh at that statement:

My doctor doesn't like to prescribe klonopin on a long term basis because of its high potential for addiction.

The fact that your doctor prescribed (or was willing to prescribe) Xanax, which is just as (if not more so) addictive as Clonazepam, just struck me as funny. I have worked in many psychiatric acute care facilities as a nurse - and I think klonopin is great because it is longer acting and only needs to be twice a day - versus the xanax which will wear off quicker.
<!-- / message -->

Jesse 7.0
08-12-07, 01:52 PM
I am on Geodon and have never felt better. Although, different medicines work on different body chemistries. I had to learn patience to get where I am today. The thing is my body may get used to this med, so I may have to start all over again. That's just what happens.The human mind is so complicated and doctors some times trouble shoot to get the right meds. I wasn't right for over half a year this year. Ask Crazy Feet. I was chatting with her and had to leave the forums for almost a week, because of a reaction I had to Risperadal. Yet, there are people who would defend it. Their bodies must be able to take it whereas mine can't. It will get better, there has to be a medicine for you out there. Patiance is all I can say.

Lafnalot
08-12-07, 11:20 PM
Hi wish, Ive been down the gammet of meds also...I become not only agitated because of my bipolar but add to it the feeling of not being heard and whammo, we're looking at a girl on fire. Trileptal worked well for me, as did Topamax and a few other antiseizure meds. Neurontin gave me acne, effexor made me sweat like a pig, serzone almost killed me..............its a tread mill some days, But I promise you it will get better. Im glad youre still posting and I swear we get it, we so get it. Been there brotha.